Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Had heart attack. Prescribed Brilinta and Dilatren. Do I need to take these medicines for a year?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 1410 Questions
About three weeks ago I was treated in Macau after i had a heart attack. The doctors may have prescribed a couple of medicines that I do not need. They prescribed Brilinta (ticagrelor as the blood thinner) and Dilatren (carvedilol as the beta blocker). They prescribed several other pills for me to take for more than 200 days. They are Tritace (ramipril to reduce hypertension), aspirin coated Cartia, Crestor (rosuvastatin to lower cholesterol), Inspra (eplerenone to reduce hypertension and prevent heart attacks) and Nexium (esomeprazole to reduce acid in the stomach). Do I need to take all of these that i listed above for nearly a year? Years ago I had problems with ulcers, maybe that is why they prescribed Nexium. I do not want to take Nexium or its substitute unless absolutely necessary for my heart condition. Nexium is very expensive. I already switched to Omeprazole Magnesium, which i'm told is basically the same but cheaper. I have not had any significant ulcer problems in years. Are there any of the listed prescribed medicines that the Macau doctors prescribed that are not necessary? I am now in mainland China where I work and cannot reach the doctors that treated me. Thanks a million. XXXXX
Posted Thu, 8 Aug 2013 in Digestion and Bowels
Answered by Dr. Amit Jain 1 hour later
Hello! Thanks for putting your query in XXXXXXX I am a Gastroenterologist (DM).

There is increased risk of ulcer formation and ulcer related complication if patient is on NSAID (Non steroid anti-inflammatory drugs) and especially aspirin. So proton pump inhibitor is given as a prophylactic drug to prevent risk of ulcer formation and it's complications. So I will advise that is necessary to take a proton pump inhibitor especially when then there is history of Nexium is costly then you may take omeprazole.

I hope I have answered your query and this will help you. Remain in touch and get-well soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor